Alert archive / Tennessee / Frost Advisories in 2022
Frost Advisory 2, NWS Nashville, TN
NWS Nashville, TN issued this frost advisory at Apr 8, 2022, 2:44 PM CDT for 38 counties in Tennessee. It took effect at Apr 9, 2022, 1:00 AM CDT. It was in force for 49 min.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2022, 2:44 PM CDT (19:44 UTC)
- In effect from
- Apr 9, 2022, 1:00 AM CDT
- Expired
- Apr 9, 2022, 1:49 AM CDT
- In force
- 49 min
- Issued by
- NWS Nashville, TN
All 38 counties
Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.7 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1075 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
676 WWUS74 KOHX 081944 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 244 PM CDT Fri Apr 8 2022 TNZ034-066-079-080-090800- /O.NEW.KOHX.FZ.W.0001.220409T0900Z-220409T1200Z/ /O.NEW.KOHX.FR.Y.0002.220409T0600Z-220409T0900Z/ Fentress-Cumberland-Grundy-Van Buren- Including the cities of Jamestown, Allardt, Crossville, Altamont, Coalmont, and Spencer 244 PM CDT Fri Apr 8 2022 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 4 AM CDT SATURDAY... ...FREEZE WARNING IN EFFECT FROM 4 AM TO 7 AM CDT SATURDAY... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 30 expected. For the Frost Advisory, temperatures as low as 33 will result in frost formation. * WHERE...Fentress, Cumberland, Grundy and Van Buren Counties. * WHEN...For the Freeze Warning, from 4 AM to 7 AM CDT Saturday. For the Frost Advisory, from 1 AM to 4 AM CDT Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ TNZ005>011-023>033-056>065-075-077-078-093>095-090800- /O.NEW.KOHX.FR.Y.0002.220409T0600Z-220409T1200Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Bedford-Coffee-Warren- Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Shelbyville, Tullahoma, Manchester, McMinnville, Clifton, Waynesboro, Lawrenceburg, and Pulaski 244 PM CDT Fri Apr 8 2022 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT SATURDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of Middle Tennessee. * WHEN...From 1 AM to 7 AM CDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ JB Wright
1 follow-up statement
210 WWUS74 KOHX 090649 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 149 AM CDT Sat Apr 9 2022 TNZ034-066-079-080-091200- /O.CAN.KOHX.FR.Y.0002.000000T0000Z-220409T0900Z/ /O.CON.KOHX.FZ.W.0001.220409T0900Z-220409T1200Z/ Fentress-Cumberland-Grundy-Van Buren- Including the cities of Jamestown, Allardt, Crossville, Altamont, Coalmont, and Spencer 149 AM CDT Sat Apr 9 2022 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... ...FROST ADVISORY IS CANCELLED... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Grundy, Fentress, Cumberland and Van Buren Counties. * WHEN...Until 7 AM CDT this morning. * IMPACTS...Freezing conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ TNZ005>011-023>033-056>065-075-077-078-093>095-090800- /O.CAN.KOHX.FR.Y.0002.000000T0000Z-220409T1200Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Bedford-Coffee-Warren- Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Shelbyville, Tullahoma, Manchester, McMinnville, Clifton, Waynesboro, Lawrenceburg, and Pulaski 149 AM CDT Sat Apr 9 2022 ...FROST ADVISORY IS CANCELLED... Current satellite observations shows a thick cloud deck over all of Middle TN that will likely remain in place until the morning hours. Latest temps remain in the low 40s for most outside of the Upper Cumberland. For these reasons, the frost advisory has been cancelled for this morning across all of Middle TN. $$ Adcock
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this frost advisory went out at Apr 8, 12:21 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Apr 8, 12:21 PM CDT, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1221 PM CDT Fri Apr 8 2022 .UPDATE... FOR 18Z AVIATION DISCUSSION. && .DISCUSSION... Several reports received of wintry precipitation mixing in with rainfall across mid state region as these mid morning hours progress per cold temperatures aloft associated with upper level trough passage. May continue to see some short spurts of this wintry mix at some locations at times, but will not be main precipitation experienced with surface temperatures presently mainly low to mid 40s with a slight temperature warmup expected as remainder of today progresses. Latest NAMNest model solution initialized well with current regional radar mosaic imagery and has a reasonable logical progged weather pattern evolution solution through afternoon hours today. Main upper level troughing influences will continue to move west to east across area as today progresses. Most rainfall potential should be during remainder of morning into early afternoon hours, with rainfall potential decreasing from the west as mid to late afternoon hours progress. Per current regional temperature trends and consensus blended model solution guidance values, lowered high temperatures by on average a couple of degrees across mid state region today. Tweaked hourly temperature, dewpoint, sky condition, and wind speed/direction grids blending them with associated previously forecasted hourly late morning to early afternoon hourly gridded values. Will also once again update suite of forecast products shortly after noontime to at least remove morning numerical and wording references. Remainder of forecast continues to be on track. && .AVIATION... 18Z TAF DISCUSSION. BNA/MQY/CKV/CSV...A cold front is making its way across Middle Tennessee early this afternoon, with mainly light rain, sleet and snow contained within a narrow band of precipitation that has formed along the boundary. Ceilings will likely oscillate between MVFR/VFR for a few hours in the wake of this front with a gusty west wind. Showers will fully exit the mid state by evening, but light snow is also possible overnight at CSV as occluded-frontal moisture swings through the mid state. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......JB Wright AVIATION........08
Hazardous weather outlook, Apr 8, 2:44 AM CDT, 12 hours before
Hazardous Weather Outlook National Weather Service Nashville TN 244 AM CDT Fri Apr 8 2022 TNZ005>011-023>034-056>066-075-077>080-093>095-090745- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 244 AM CDT Fri Apr 8 2022 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. For tonight, light snow accumulations (dusting to 0.5") will be possible along the Cumberland Plateau. In addition, patchy frost is possible in the extreme southwest portions of Middle TN. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A widespread frost is possible on Saturday night, especially for those along and east of I-65. Several locations along the Upper Cumberland may drop below freezing as well. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 09
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 2:44 PM CDT | Freeze Warning | OHX | Cumberland, Fentress, Grundy, Van Buren | 16 hr |
Nearby
Frost Advisories in Tennessee, 2022Every frost advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.